Medical Specialty >> Infections
Doctors Lounge - Infections AnswersBack to Infections Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Other infections
Question: skin infection?
|jonna243 - Tue Aug 07, 2007 8:58 am||
I am a 20 year old female and about a month ago i had a small pimple which i made worse and infected by trying to squeeze it. I was prescribed mupirocin to treat it and by the time I started to use it, the infection seemed to be almost healed on its own. I recently did it again (i know, stupid) but I wanted to know if it was safe to use the mupirocin I was prescribed from the last time, on this infected area. I read that overuse could lead to a new fungal infection but I wasnt sure if my situation would be considered overuse. I am on no other current medications. Thank you. Jonna
|Debbie Miller, RN - Thu Aug 09, 2007 9:53 am||
You should be safe to use this again. Overuse of antibiotics can be a problem for sure and you really should complete the prescribed course whenever you are prescribed them and you are wise not to use them indiscriminately. In this case I would not hesitate to repeat the treatment. If it doesn't heal, you may need to see a dermatologist.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.